MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, an evar was performed for a patient with abdominal aortic aneurysm.During this procedure the bifurcated stent was reported to not deploy.Since the bifurcated stent would not deploy, the physician elected to remove the stent however the stent became stuck on a non- endologix stent.Due to the stent becoming stuck, the physician elected to do an open surgery to resolve this issue.The patient was reported in stable condition and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.A visual examination of the physical device confirms the control cord is caught on a stent strut preventing deployment of the implant.Quality engineering is unable to confirm that this is related to the manufacturing process.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events: unable to deploy main body stent due to the inability to open the outer sleeve and when attempting to remove, the cord became caught on a non-endologix right common iliac graft, the devices were explant, off label iliac diameters and a cautionary product use (non elgx stent within right common iliac).The most likely cause of the inability to deploy cannot be determined.There are a multiple contributing factors that may have cause this event to occur.The small, off label aorto-iliac anatomy, the use of a non endologix product within the right iliac artery, the manufacturing process and the cautionary product use conditions of access tortuosity, calcifications at the iliac seal zones.All of these factors by themselves or in combination of each other may have caused this event.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.Correction: device evaluated by manufacturer; update information, the device was returned and evaluated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7183848
Report Number2031527-2018-00024
Device Sequence Number135319
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)180803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2018
Device Model NumberBEA22-70/I16-30
Device Lot Number1726314-005
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR